My 77 years old husband developed neuropathy in both legs closely following bypass surgery. 6 years later a CT Scan for an aortic aneurysm picked up "atherosclerotic and tortuous" common iliac arteries. He was on morphine for 4 years and now he's on Hydrocodone. My guess is that now he has PAD with his neruropathy. He is not diabetic. Would, if this diagnosis is true, be eligible for balloon therapy? He had Medicaid and Medicare. The aneurysm was only 3.5 cm so that's not an issue.
Neuropathy, the abnormal function of the nerves resulting in hypersensitivity and complaints of burning, numbness and lack of sensation in the feet and legs, is frequently associated with diabetes. Is your husband diabetic.
It may or may not be associated with "poor circulation". Peripheral Arterial blockages, which causes poor circulation, can cause neuropathy over time because the nerve function may be damaged by the lack of oxygen over a long period.
In this case the CT scan may have indicated the degree of blockage in the illiac blood vessels. The fact that it just described tortuous and atherosclerotic" vessels does not neccessarily mean that there was signicant blockages
If there are significant blockages in the iliac vessels, these blockages can usually be treated by angioplasty (balloon) with or without stent placement. This is one of the few areas where the results of balloons and stents approach the durability of surgery.
Your husband should have pulse volume recording (pvr) or ankle brachial index (abi) to evaluate the state of his circulation to the feet. Good Luck
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.